Acute central vision loss in an IV drug user

Brittany A. Bettendorf, Mary Thomson, David Reichstein, Jaren Thomas

Research output: Contribution to journalArticlepeer-review

Abstract

This report describes the case of a 21-year-old heroin user who presented with a 6-day history of decreased vision in her right eye, preceded by 1 week of headache and tender scalp nodules, neck stiffness, and photophobia. A broad infectious workup for acute vision loss was completed, and she was ultimately presumed to have acquired toxoplasmic chorioretinitis (ocular toxoplasmosis). We review the initial workup for chorioretinitis, and the epidemiology, diagnosis, and treatment of ocular toxoplasmosis. Intravenous drug users may be at increased risk of acquired ocular toxoplasmosis.

Original languageEnglish (US)
Pages (from-to)69-72
Number of pages4
JournalWisconsin medical journal
Volume114
Issue number2
StatePublished - Apr 1 2015

Fingerprint Dive into the research topics of 'Acute central vision loss in an IV drug user'. Together they form a unique fingerprint.

Cite this